Arkansas, 2015Flooding in Arkansas, November 17 to 30, 2015
November 17 to 30, 2015 · NWS LZK · 4 events in 3 counties and zones
A storm system slowly approached Arkansas from the west during the middle of November. Moisture levels increased significantly across the region, and several rounds of showers and thunderstorms developed over the state on the 17th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system slowly approached Arkansas from the west during the middle of November. Moisture levels increased significantly across the region, and several rounds of showers and thunderstorms developed over the state on the 17th. This resulted in several inches of rainfall for a good portion of the state. This heavy rainfall caused many rivers to rise above flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 17, 5:48 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Nov 17, 5:48 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
548 PM CST TUE NOV 17 2015
.AVIATION...
THUNDERSTORMS HAVE MOVED EAST OF THE AREA BUT RAIN CONTINUES IN
CENTRAL AND EAST SECTIONS. BACK EDGE OF THE RAIN IS FROM HARRISON
TO MURFREESBORO AND SLOWLY MOVING EAST. EXPECT MAINLY MVFR TO IFR
CONDITIONS THROUGH LATE EVENING. RAIN WILL NOT END IN THE EAST TIL
AFTER MIDNIGHT. THERE COULD BE SOME PATCHY FOG OVERNIGHT BUT WILL
BE DEPENDENT ON WIND SPEEDS. MAINLY SOUTH WINDS WILL CONTINUE
OVERNIGHT. CEILINGS WILL RISE IN THE MORNING THEN CLOUDS WILL
BEGIN TO DISSIPATE.
&&
.PREV DISCUSSION... /ISSUED 301 PM CST TUE NOV 17 2015/
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
LINE OF SHOWERS AND THUNDERSTORMS STRETCHES DUE NORTH AND SOUTH
FROM AROUND MELBOURNE IN THE NORTH TO JUST WEST OF MONTICELLO IN
THE SOUTH. SATELLITE AND RADAR TRENDS CONTINUE TO INDICATE THAT
PORTION OF THIS LINE IN THE SOUTHERN HALF OF THE STATE IS THE
STRONGEST AND WARRANTS WATCHING THROUGH THE AFTERNOON AND EARLY
EVENING HOURS. STORMS HAVE HAD A VERY DIFFICULT TIME SURFACING THE
STRONG WINDS JUST OFF THE SURFACE. THE 18Z SOUNDING SHOWED 60KTS
OF SOUTHERLY WIND ABOUT 2K FT ABOVE GROUND LEVEL. HOWEVER THE
LOWEST LEVELS OF THE ATMOSPHERE SEEM TO HAVE BEEN JUST STABLE
ENOUGH TO KEEP WINDS FROM GETTING TOO STRONG. OCCASIONAL SEVERE
STORMS COULD STILL OCCUR THROUGH THE EVENING...AND WITH PLENTY OF
SPEED SHEAR IN PLACE TORNADOES CANNOT BE DISCOUNTED COMPLETELY.
HOWEVER THE MAIN THREAT WILL CONTINUE TO BE DAMAGING WINDS ALONG
WITH FLASH FLOODING. STILL HAVE SOME COUNTIES IN A TORNADO WATCH
THROUGH 6PM...INCLUDING AREAS EAST OF
WHITE...LONOKE...JEFFERSON...CLEVELAND...AND BRADLEY COUNTIES.
HOWEVER ONCE THE LEADING EDGE OF THE AFOREMENTIONED LINE OF STORMS
CLEARS A COUNTY TEMPERATURES HAVE DROPPED INTO THE 50S AND THE
TORNADO THREAT WILL ESSENTIALLY BE OVER. THUS LATER SHIFTS WILL
CONTINUE TO CLEAR COUNTIES FROM THE WATCH AS THE LINE MOVES
THROUGH.
OTHERWISE THE BULK OF THE SHORT TERM FORECAST WILL BE DRY. EXPECT
THE LINE OF CONVECTION AND LIGHT STRATIFORM RAIN BEHIND IT TO
CLEAR THE FORECAST AREA SHORTLY AFTER MIDNIGHT TONIGHT. COOLER AND
DRIER AIR WILL MOVE IN THROUGH THE MID AND LATTER PARTS OF THE
WEEK. ANOTHER SYSTEM WILL APPROACH LATE FRIDAY NIGHT INTO
SATURDAY MORNING. HAVE SOME SLIGHT CHANCE POPS RETURNING TO THE
FORECAST IN THE NORTHWEST DURING THAT TIME.
LONG TERM...SATURDAY THROUGH MONDAY
NO SIGNIFICANT CHANGES MADE TO THE EXTENDED PERIOD AND A BLEND OF
MODELS WILL BE USED. PROGRESSIVE UPPER FLOW WILL CONTINUE...BRINGING
AN UPPER LEVEL TROUGH TO THE NATIONS MID SECTION FOR SATURDAY.
SEVERAL COLD FRONTS WILL MOVE THROUGH THE AREA AND SOME MINIMAL
PRECIPITATION CHANCES HAVE BEEN ADDED FOR THE FRONTAL PASSAGE EARLY
SATURDAY. WILL KEEP THE FORECAST DRY SUNDAY FOR THAT FRONTAL PASSAGE.
COLDER AIR FORECAST FOR THE WEEKEND WITH UPPER RIDGING MOVING IN FOR
SUNDAY MORNING. TEMPERATURES WILL BE DROPPING CLOSE TO FREEZING.
THE AIRMASS WILL BEGIN TO SLOWLY MODIFY STARTING MONDAY AS THE HIGH
SHIFTS EASTWARD AND SOUTHERLY WINDS RETURN.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 48 58 44 60 / 100 10 0 0
CAMDEN AR 47 63 42 66 / 70 0 0 0
HARRISON AR 43 54 40 56 / 40 10 0 0
HOT SPRINGS AR 45 60 42 63 / 50 0 0 0
LITTLE ROCK AR 48 61 43 63 / 90 0 0 0
MONTICELLO AR 50 64 45 66 / 100 0 0 0
MOUNT IDA AR 44 60 40 63 / 30 0 0 0
MOUNTAIN HOME AR 45 56 40 57 / 80 10 0 0
NEWPORT AR 51 59 42 60 / 100 0 0 0
PINE BLUFF AR 48 62 43 63 / 100 0 0 0
RUSSELLVILLE AR 45 59 39 61 / 40 10 0 0
SEARCY AR 47 60 41 61 / 100 0 0 0
STUTTGART AR 49 62 44 63 / 100 0 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARKANSAS-BAXTER-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PRAIRIE-
PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF.
&&
51
AVIATION...99
Hazardous weather outlook, Nov 17, 11:45 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 AM CST TUE NOV 17 2015
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
1145 AM CST TUE NOV 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIA AFTERNOON AND TONIGHT
A STRONG STORM SYSTEM WILL WOBBLE THROUGH THE CENTRAL PLAINS STATES
TODAY...DRAGGING A COLD FRONT INTO ARKANSAS. A SQUALL LINE...ALONG
AND AHEAD OF THE FRONT...WILL PRODUCE TORRENTIAL DOWNPOURS AS IT
MOVES EASTWARD ACROSS THE STATE. AN ADDITIONAL TWO TO FOUR INCHES OF
RAIN IS EXPECTED...WITH FLASH FLOODING LIKELY IN PLACES.
IN ADDITION TO FLASH FLOODING...THERE WILL BE SOME POTENTIAL FOR
SEVERE WEATHER...WHICH WILL DEPEND ON HOW MUCH WARMING OCCURS
AHEAD OF THE FRONT TODAY. AMPLE WARMING COULD DESTABILIZE THE
ATMOSPHERE ENOUGH TO FUEL SEVERE STORMS...WITH DAMAGING WINDS AND
ISOLATED TORNADOES THE MAIN CONCERNS. SEVERE STORMS WILL BE MOST
LIKELY OVER PARTS OF CENTRAL AND SOUTH ARKANSAS.
A TORNADO WATCH IS NOW IN EFFECT UNTIL 6 PM FOR A LARGE PORTION OF
CENTRAL AND EASTERN ARKANSAS.
IT WILL ALSO BE VERY WINDY TODAY...ESPECIALLY IN THE EASTERN HALF
OF ARKANSAS. SOUTH TO SOUTHEAST WINDS COULD GUST OVER 40 MPH AT
TIMES. A WIND ADVISORY IS ALSO IN EFFECT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE NEEDED ACROSS PARTS OF ARKANSAS
THIS AFTERNOON AND EARLY TONIGHT.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44/56
In the hours before
Local storm report, Nov 17, 2:53 PM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD VILONIA 35.08N 92.21W
11/17/2015 FAULKNER AR TRAINED SPOTTER
STREET FLOODING REPORTED IN VILONIA.
&&
61Local storm report, Nov 17, 2:54 PM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
254 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
11/17/2015 PULASKI AR NWS EMPLOYEE
WATER OVER REMOUNT AND SPRIGGS STREET.
&&
61Local storm report, Nov 17, 2:57 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
257 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
11/17/2015 PULASKI AR SOCIAL MEDIA
WATER OVER CRYSTAL HILL ROAD.
&&
61Local storm report, Nov 17, 3:21 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
321 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 11 N MONTICELLO 33.78N 91.79W
11/17/2015 DREW AR EMERGENCY MNGR
THE ROOF WAS BLOWN OFF A HOUSE ON EAST MOUNT ZION ROAD.
TREES WERE ALSO BLOWN DOWN. THIS IS CLOSE TO THE LINCOLN
AND DREW COUNTY LINE.
&&
57Local storm report, Nov 17, 3:23 PM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
323 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 2 NNE DAMASCUS 35.41N 92.40W
11/17/2015 VAN BUREN AR CO-OP OBSERVER
NUMEROUS LOW WATER CROSSINGS ARE UNDER WATER. ALSO...2.92
INCHES OF RAIN HAS FALLEN SINCE THIS MORNING.
&&
57Local storm report, Nov 17, 5:17 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
517 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 4 NNE CONWAY 35.14N 92.43W
11/17/2015 FAULKNER AR NWS EMPLOYEE
PICKLES GAP ROAD WAS COVERED BY WATER AND WAS IMPASSIBLE.
&&
46Flood, Sharp
- When
- November 17, 7:15 PM CST to November 18, 8:45 AM CST
- Where
- Sharp County, Hardy to 2.01 mi NW of Hardy
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.320, -91.480
The Spring River at Hardy rose above flood stage during the afternoon hours of the 17th, falling back below flood stage during the morning hours of the 18th.
Flood, Saline
- When
- November 17, 11:30 PM CST to November 18, 10:00 AM CST
- Where
- Saline County, 2.09 mi N of Benton Saline Co Arp to 1.94 mi S of Benton
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.600, -92.599
The Saline River at Benton rose above flood stage during the late evening hours of the 17th, falling back below flood stage during the late morning hours of the 18th.
Flood, Woodruff
- When
- November 18, 5:00 AM CST to November 30, 11:59 PM CST
- Where
- Woodruff County, Patterson to 1.14 mi WNW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.250, -91.230
The Cache River at Patterson rose above flood stage during the morning hours of the 18th, remaining above flood stage into December.
Flood, Woodruff
- When
- November 19, 4:45 AM CST to November 30, 11:59 PM CST
- Where
- Woodruff County, 2.51 mi N of Augusta to 3.04 mi S of New Augusta
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.316, -91.371
The White River at Augusta rose above flood stage during the morning hours of the 19th, remaining above flood stage into December.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Washington, November 17, 20154 deaths · 71 kt wind · 29 events
- Flooding in Missouri, November 17 to 18, 20152 deaths · 4 injured · 3 events
- High Wind and Strong Wind in Washington, November 17, 20151 death · 1 injured · $6.0 million · 54 kt wind · 7 events
- High Wind in Idaho, November 17, 20151 death · 1 injured · 101 kt wind · 16 events
- Dust Storm and High Wind in Oregon, November 17 to 18, 20151 death · 86 kt wind · 8 events
- Tornadoes and Damaging Winds in Texas, November 17, 2015$944,000 · EF1 · 27 events
- Tornadoes and Flash Flooding in Mississippi, November 17 to 18, 2015$397,000 · EF1 · 35 events
- Tornado and Damaging Wind in Texas, November 17, 2015$200,000 · EF1 · 2 events
- Tornado and Damaging Wind in Oklahoma, November 17, 2015$150,000 · EF1 · 2 events
- Flash Flooding and Damaging Winds in Texas, November 17, 2015$300,000 · 65 kt wind · 10 events
- Winter Storm and High Wind in Montana, November 17 to 18, 2015$255,000 · 57 kt wind · 11 events
- Flash Flooding and Damaging Winds in Arkansas, November 17, 2015$170,000 · 52 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608910, 608909, 608911, 608912.